Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS San Angelo, TX

March 23, 2000Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 23, 2000, 2:18 AM CST for Fisher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 23, 2000, 2:18 AM CST (08:18 UTC)
Expired
Mar 23, 2000, 5:15 AM CST
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fisher County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 230825
FFWSJT
TXC151-231115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 AM CST THU MAR 23 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FISHER COUNTY IN NORTHWEST TEXAS

* UNTIL 515 AM CST

* AT 214 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF  
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NORTHERN FISHER       
  COUNTY TO SWEETWATER TO ROBERT LEE.  INDIVIDUAL STORMS ARE MOVING  
  NORTH AT 30 MPH...WHILE THE LINE OF STORMS IS MOVING SLOWLY EAST   
  AT 15 MPH.  DOPPLER RADAR ESTIMATES OF UP TO 3 TO 5 INCHES OF RAIN 
  OVER WESTERN FISHER COUNTY FROM PREVIOUS THUNDERSTORMS.  AS        
  THUNDERSTORMS MOVE OVER THE SAME AREAS...THE THREAT OF FLASH       
  FLOODING WILL EXIST OVER FISHER COUNTY. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE ACROSS
FLOODED ROADS.

LAT...LON 3294 10066 3254 10065 3253 10018 3294 10018

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 2:10 AM CST, 8 minutes earlier.

Area forecast discussion, Mar 23, 2:10 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 AM CST THU MAR 23 2000

SQUALL LINE CURRENTLY PUSHING SLOWLY EASTWARD ACROSS WESTERN CWA REQUIRING
SEVERAL SEVERE TSTM WARNINGS.  FIRST PERIOD FORECAST WILL BE BASED MAINLY ON
TIMING OF SQUALL LINE...WITH EASTERN AREAS LIKELY SEEING RAIN THIS MORNING.
UPPER LEVEL LOW STILL PUSHING SLOWLY EASTWARD OVER NEW MEXICO...EXPECTED TO
FINALLY PUSH NORTHEASTWARD INTO OKLAHOMA THIS AFTERNOON.

CLOUDS SHOULD CLEAR OFF FROM WEST TO EAST THIS AFTERNOON...WITH GUSTY WINDS
FOR MUCH OF THE AFTERNOON.  WEAK RIDGE BUILDS IN BEHIND THE LOW...WITH WARM
TEMPERATURES FOR FRIDAY.  NEXT UPPER LOW AND POSSIBILITY OF RAIN LOOKS LIKE
MONDAY AFTERNOON INTO TUESDAY AS UPPER LOW PUSHES INTO WEST TEXAS AND A
SURFACE TROUGH MOVES ACROSS THE AREA.

PRELIMS...WILL REFINE AS FORECAST ISSUANCE TIME APPROACHES BASED ON LOCATION
OF SQUALL LINE...

ABI 072/049/078/052 4000
SJT 075/047/080/051 2000
JCT 077/045/080/053 6000

.SJT...TORNADO WATCH 112 FOR CONCHO VALLEY...NORTHERN EDWARDS PLATEAU AND
MENARD AND KIMBLE COUNTY IN THE NW HILL COUNTRY UNTIL 6 AM. CAUTION ADVISED
ON AREA LAKES TODAY.

08
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:43 PM CSTTornado WarningSJTSterling47 min
Mar 22, 7:03 PM CSTTornado WarningSJTFisher57 min
Mar 22, 7:55 PM CSTTornado WarningSJTSterling50 min
Mar 22, 7:57 PM CSTTornado WarningSJTFisher33 min
Mar 22, 8:06 PM CSTTornado WarningSJTFisher, Nolan54 min
Mar 22, 8:15 PM CSTSevere Thunderstorm WarningSJTCrockett60 min
Mar 22, 9:02 PM CSTSevere Thunderstorm WarningSJTFisher28 min
Mar 22, 9:59 PM CSTSevere Thunderstorm WarningSJTCrockett31 min
Mar 23, 12:06 AM CSTSevere Thunderstorm WarningSJTSterling69 min
Mar 23, 1:02 AM CSTSevere Thunderstorm WarningSJTIrion103 min
Mar 23, 1:08 AM CSTSevere Thunderstorm WarningSJTSterling67 min
Mar 23, 1:21 AM CSTSevere Thunderstorm WarningSJTFisher84 min
Mar 23, 1:58 AM CSTSevere Thunderstorm WarningSJTCoke, Tom Green92 min
Mar 23, 2:44 AM CSTSevere Thunderstorm WarningSJTIrion16 min
Mar 23, 3:29 AM CSTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.